Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 24, 2004, 2:58 PM MDT for Sierra County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 2:58 PM MDT (20:58 UTC)
- Expired
- Sep 24, 2004, 3:45 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 242058 SVRELP NMC051-242145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 256 PM MDT FRI SEP 24 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIERRA COUNTY IN NEW MEXICO * UNTIL 345 PM MDT * AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF CUCHILLO...OR ABOUT 16 MILES WEST OF TRUTH OR CONSEQUENCES...MOVING EAST-NORTHEAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO REMAIN IN RURAL AREAS NORTHWEST OF TRUTH OR CONSEQUENCES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3325 10762 3307 10762 3310 10729 3337 10730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 1:53 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 24, 1:53 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 153 PM MDT FRI SEP 24 2004 SYNOPSIS... THE REGION WILL HAVE AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. MOISTURE FLOWING INTO THE REGION WILL GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH MONDAY. SKIES WILL SEE CONSIDERABLE CLOUDINESS AND TEMPERATURES NEAR SLIGHTLY BELOW NORMALS. CHANCE FOR RAIN WILL DIMINISH SOME BY THE MIDDLE OF NEXT WEEK. DISCUSSION... LOW LEVEL SOUTHEAST FLOW CONTINUES TO ADVECT MOISTURE INTO THE AREA TODAY. THE MOIST FLOW PATTERN WILL PERSIST THROUGH THE WEEKEND. PRECIPITABLE WATER VALUES ARE EXPECTED TO EXCEED AN INCH DURING THE PERIOD. AT THE SAME TIME AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA AND PROVIDE LIFT AND INSTABILITY ACROSS THE CWFA. TEMPERATURES ALOFT WILL ALSO COOL...STEEPENING THE LAPSE RATES. THESE FACTORS WILL RESULT IN INCREASED CLOUDINESS AND A CHANCE OF SHOWERS AND THUNDERSTORMS. OROGRAPHIC LIFT WILL INCREASE CHANCES FOR RAIN OVER THE MOUNTAINS. THE TROUGH WILL EVOLVE INTO A SLOW MOVING LOW THAT WILL REMAIN OVER THE AREA THROUGH MONDAY. THE UPPER TROUGH WILL SHIFT TO THE EAST ON TUESDAY AND HIGH PRESSURE WILL BUILD OVER THE AREA. THERE SHOULD A REDUCTION IN PRECIP CHANCES TUESDAY AND WEDNESDAY. ENOUGH RESIDUAL MOISTURE REMAINS FOR CONTINUED SLIGHT CHANCE BOTH DAYS. ANOTHER UPPER LOW WILL APPROACH THE AREA LATER IN THE WEEK FOR A CONTINUED CHANCE OF PRECIPITATION. PRELIMINARY NUMBERS... EL PASO BB 062/080 060/080 057 32333 ALAMOGORDO BE 058/076 056/076 056 32333 LAS CRUCES BB 061/079 059/079 055 22333 CLOUDCROFT BT 041/059 041/059 042 43455 TRUTH OR CONSEQUENCES BB 055/077 055/077 053 22333 SILVER CITY BB 052/073 052/072 048 23333 DEMING BB 057/078 057/078 051 22333 LORDSBURG BB 058/078 057/078 053 22333 SIERRA BLANCA BE 058/076 056/076 058 32333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 04
Hazardous weather outlook, Sep 24, 10:50 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1050 AM MDT FRI SEP 24 2004 NMZ022>025-030>032-TXZ055-056-242249- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1050 AM MDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. SOME STORMS MAY PRODUCE WIND GUSTS 50 MPH AND SMALL HAIL. THE STORMS DURING THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING IN THE VICINITY OF THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GNL
In the hours before
Special weather statement, Sep 24, 2:48 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 248 PM MDT FRI SEP 24 2004 NMZ022>025-030>032-TXZ055-056-250248- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 248 PM MDT FRI SEP 24 2004 SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINS. STORMS ARE EXPECTED TO DIMINISH IN THE LATE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 42 min |
| Sep 24, 3:43 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 32 min |
| Sep 24, 4:09 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 21 min |
| Sep 24, 4:12 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.